MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570640
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).According to the complainant, the stent remains implanted but the delivery system wil be returned.However, the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on september 30, 2019 that a wallflex biliary rx uncovered stent has been implanted to treat a 2-3 cm malignant stricture in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2019.Reportedly, the patient's anatomy was no tighter than a normal stricture and was dilated prior to stent placement.According to the complainant, during the procedure, the stent was able to be deployed; however, during removal of the catheter, the delivery system broke inside the patient.Reportedly, the detached part of the delivery system was removed with forceps and the stent remains implanted.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Problem code 2907 captures the reportable event of inner shaft/sheath detached.Problem code 1528 captures the reportable event of delivery system difficult to remove.A wallflex biliary rx delivery system was received for analysis; the stent was not returned.Visual examination of the returned device found complete detachment of the inner shaft.The inner shaft, yellow jacket and clear outer sheath were also kinked at distal end.No other issue with the delivery system was noted.The reported failure of inner sheath detached was consistent with excessive force being applied in an attempt to remove the device.The excessive force applied would also have contributed to the kink noted to the inner shaft, yellow jacket and clear outer sheath.Taking all available information into consideration, the investigation concluded that the reported events and the observed failures may have been related to procedural factors such as the amount force used to remove the delivery system, handling of the device, the technique used by the user and normal procedural difficulties encountered during the procedure, which limited the performance of the device.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.
 
Event or Problem Description

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9214719
Report Number3005099803-2019-05079
Device Sequence Number2483945
Product Code FGE
UDI-Device Identifier08714729756231
UDI-Public08714729756231
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2020
Device Model NumberM00570640
Device Catalogue Number7064
Device Lot Number0021776611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2019
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer11/12/2019
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;